How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: Neurology
Satisfied Customers: 3816
Experience:  Medicine doctor, PGCSD(dermatology)
6740150
Type Your Neurology Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

My feet draw up - I always feel the need to stretch them. I

Customer Question

My feet draw up - I always feel the need to stretch them. I have to really concentrate to keep them still. This is worse at night and keeps me from sleeping. What can I do to stop it. Zanex helps me sleep but I don't want to get hooked on zanex. What can I do?
Submitted: 4 months ago.
Category: Neurology
Expert:  Dr Josh replied 4 months ago.

Hello,

Myself Dr Josh. and I’m happy to help with your question today.

Please provide me the following information so that I can address your concern-

Since how long you have these symptoms?

Do you get cramps,tremors in leg/foot?

Any other known medical illness?

Waiting for your reply…

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 4 months ago.

Dear customer

Thank you for coming back online.

The symptoms you have described of having feet draw up especially at night is a very common symptom in old age.

The exact cause isn't known.Most common causes are:Low potassium levels,muscle overextension,dehydration,diabetes,neuro muscular disorders,excessive alcohol,peripheral vascular disease.unknown causes.

Following helps to relieve these symptoms:

  • Stretching and massaging the affected muscle,
  • Applying a cold pack to the affected muscle,
  • Taking a hot bath
  • Using a pillow to prop the feet up in bed while sleeping on your back,
  • Supplementation with vitamin B12 & gabapentin.
  • Also take potassium supplements.

The FDA has now approved ropinirole (Requip) and pramipexole (Mirapex) for the treatment of such symptoms & for restless leg syndrome.Electric nerve stimulation, oral magnesium, and acupuncture will also be helpful.

So my best advise for you is to make an appointment with your doctor & then treatment as described above will be done accordingly.

-----------------------------

Hope this helped.

Please leave positive rating above the chat box so I can get credit for helping you today we only get after positive feedback.Bonus is highly appreciated.

Is there anything else that you would like to know.I am happy to address your follow-up questions. Please use the REPLY BUTTON to reply back to me

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 4 months ago.

Hi, just checking in to see how things are going.

Do you need further assistance?

Is there anything else that you would like to know?

Please use the REPLY BUTTON to reply back to me.I am happy to hep you.

Thank you.

Kind Regards

Dr.Josh